Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 22, NWS Tulsa, OK

July 30, 1994Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 30, 1994, 6:23 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 1994, 6:23 PM CDT (23:23 UTC)
Expired
Jul 30, 1994, 9:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 302323
FFWTUL
ARC033-131-310230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT SAT JUL 30 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  930 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHWEST ARKANSAS
 
   ...SOUTHWESTERN CRAWFORD COUNTY
 
IN WEST CENTRAL ARKANSAS
 
   ...WESTERN SEBASTIAN COUNTY
 
AT 620 PM...THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE ACROSS SOUTHWEST
CRAWFORD AND WESTERN SEBASTIAN COUNTIES. RADAR ESTIMATED 3 TO 4 INCHES
OF RAIN HAS ALREADY FALLEN SOUTHWEST OF GREENWOOD AND IN THE FORT SMITH
AND VAN BUREN AREAS. ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN
FLASH FLOODING.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:08 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 30, 4:08 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT JUL 30 1994

YET ANOTHER WIND MAX APPEARS TO BE HEADED SOUTH DOWN THE EASTERN SIDE OF
THE WESTERN U.S. UPPER RIDGE INTO NEBRASKA AND EVENTUALLY INTO OKLAHOMA.
THE LAST COUPLE OF NIGHT THESE WIND MAXES HAVE INTERACTED WITH THE LOW
LEVEL SOUTHERLY FLOW AND WARM ADVECTION IN THE PLAINS TO PRODUCE SHOWERS
AND A FEW THUNDERSTORMS.  EXPECT THE SAME MAY HAPPEN AGAIN TONIGHT AND
LAST INTO SUNDAY AND WILL BROADBRUSH 20 PERCENT POPS OVER THE FORECAST
AREA.  A BETTER CHANCE FOR TRW SHOULD COME SUNDAY NIGHT AS A SHORTWAVE
HEADED UP THE BACKSIDE OF THE RIDGE AND A WEAK FRONT PUSHING SOUTHEAST
TOWARD KANSAS INTERACT LATE SUNDAY.  RESULTING THUNDERSTORMS WOULD NOT
BE HARD PRESSED TO PUSH INTO NORTHEAST OKLAHOMA SUNDAY NIGHT AND OVER
THE WHOLE AREA MONDAY MORNING.

TUL 67/87/70/89/71 2233  MLC 66/89/70/91/70 22-3
BVO 65/88/68/91/69 2233  IDB 67/90/71/91/71n 22-3

/17

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:30 PM CDTFlash Flood WarningTSABenton3 hr
Jul 30, 3:33 PM CDTSevere Thunderstorm WarningTSABenton42 min
Jul 30, 6:36 PM CDTSevere Thunderstorm WarningTSAWashington24 min

Nearby

Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.